When some people become frustrated with the challenges of losing weight, they turn to drugstore weight loss pills or prescription diet medications. Although they may have some limited success with the use of weight loss supplements, most people discover that diet pills are not a long-term solution for weight loss.
Of greater concern is the fact that many widely available diet medications can have serious side effects.
Even diet pills that were initially deemed to be safe can later be found to have serious effects on the body.
Could this be the case with the weight loss drug Alli? This popular weight loss drug, initially available only by prescription, was approved as an over-the-counter weight loss supplement in 2007 and has since been available in drugstores nationwide.
The Weight Loss Drug Alli: How Does It Work?
The weight loss drug Alli acts by inhibiting the action of the enzyme that breaks down fat in the intestines.
Because the fat can’t be broken down and absorbed, it’s eliminated in the feces.
Up until now, the side effects of this medication, although annoying, have not been thought to be serious.
Many users of the weight loss drug experience diarrhea, excessive flatulence, bloating, abdominal discomfort, and even uncontrolled leakage of feces, none of which are life threatening.
Now there is a new red flag relating to use of this drugstore weight loss drug.
An article published on nutraingredients [dot] com points out that the FDA is now investigating Alli as a potential cause of liver damage.
Our Tip: Instead of using this supplement, consider using a proven brand – ➽ click here! 👀
Is This Drugstore Weight Loss Drug Dangerous?
Although the weight loss drug Alli is being investigated, there’s currently no definitive evidence that it causes liver problems.
The FDA uses a system where doctors and patients can directly report problems encountered with the use of medications including weight loss supplements.
Because the FDA has received reports of liver problems with Alli, it’s been added to the list of medications that need further investigation.
It will likely be some time before definite conclusions can be drawn as to whether this drugstore weight loss medication is associated with liver damage.
The Problems With Drug Store Weight Loss Medications
This calls attention to the fact that even drugstore weight loss medications such as Alli can have serious side effects and shouldn’t be taken without medical counseling and close monitoring.
Any medication can potentially cause liver inflammation. The best way to ensure that a medication isn’t harming the liver is to see a doctor every three to four months for a blood test to check liver enzyme levels.
These are usually elevated when there is liver inflammation or damage.
Also, drugstore weight loss medications shouldn’t be taken unless a person is significantly overweight and needs to lose weight for health reasons.
The bottom line? The best and safest way to control weight is still through a consistently healthy diet and a regular exercise program. Read more about Alli.
⤵ Best Supplement To Buy in 2022 ⤵
I’m a family practice physician with a strong interest in preventive medicine. I trained at the Medical College of Virginia where I earned a medical degree (M.D.) and a master’s degree after graduating with a double bachelor’s degree in biology and psychology.
My philosophy? Strive to be fit and fabulous at any age! I show people how to do that through my writing.
Read more about me here.